Alert archive / Maine / Coastal Flood Statements in 2012
Coastal Flood Statement 8, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Dec 14, 2012, 3:10 AM EST for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Dec 14, 2012, 9:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 3:10 AM EST (08:10 UTC)
- In effect from
- Dec 14, 2012, 9:00 AM EST
- Expired
- Dec 14, 2012, 1:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WHUS41 KGYX 140810 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 310 AM EST FRI DEC 14 2012 ...HIGH ASTRONOMICAL TIDES AGAIN THIS MORNING... .ALTHOUGH HIGH ASTRONOMICAL TIDES ARE EXPECTED THIS MORNING... HIGH PRESSURE OVER THE REGION WILL KEEP WINDS AND SEAS LIGHT. THIS WILL PREVENT ANY FLOODING OR SPLASH OVER PROBLEMS. ANOTHER HIGH ASTRONOMICAL TIDE IS EXPECTED SATURDAY MORNING. MEZ023-024-NHZ014-141800- /O.NEW.KGYX.CF.S.0008.121214T1400Z-121214T1800Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 310 AM EST FRI DEC 14 2012 * LOCATION...COASTAL NEW HAMPSHIRE AND SOUTHERN MAINE. * COASTAL FLOODING IS NOT EXPECTED. * TIMING...HIGH TIDE AT PORTLAND WILL REACH 11.8 FEET AT 1106 AM. * IMPACTS...THE TIDE WILL NEAR FLOOD STAGE...BUT IS NOT EXPECTED TO EXCEED FLOOD LEVELS. $$
1 follow-up statement
435 WHUS41 KGYX 141435 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 935 AM EST FRI DEC 14 2012 ...HIGH ASTRONOMICAL TIDES AGAIN THIS MORNING... .HIGH ASTRONOMICAL TIDES WILL OCCUR LATE THIS MORNING. PREDICTED HIGH TIDE IS 11.8 FT AT 1108 AM TODAY AT PORTLAND. TIDAL FLOOD STAGE AT PORTLAND IS 12.0 FT. WITH FAIR WEATHER EXPECTED THERE SHOULDN'T BE MUCH, IF ANY, DEVIATION FROM THE PREDICTED TIDE LEVELS AND LIMITED WAVE ACTION NEAR THE COASTLINE. THIS SHOULD KEEP TIDES BELOW FLOOD STAGE... THOUGH THEY WILL BE VERY CLOSE...AND VERY LITTLE, IF ANY, SPLASHOVER. MEZ023-024-NHZ014-141800- /O.CON.KGYX.CF.S.0008.000000T0000Z-121214T1800Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 935 AM EST FRI DEC 14 2012 * LOCATION...COASTAL NEW HAMPSHIRE AND SOUTHERN MAINE. * COASTAL FLOODING IS NOT EXPECTED. * TIMING...HIGH TIDE AT PORTLAND WILL REACH 11.8 FEET AT 1108 AM. TIDAL FLOOD STAGE IS 12.0 FT. * IMPACTS...THE TIDE WILL BE NEAR FLOOD STAGE...BUT IS NOT EXPECTED TO EXCEED FLOOD LEVELS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Dec 13, 10:02 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 13, 10:02 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1002 PM EST THU DEC 13 2012
.SYNOPSIS...
HIGH PRESSURE BUILDS IN OVER THE REGION TODAY AND TONIGHT. A WEAK
AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHERN QUEBEC ON
FRIDAY...AND DRAG A COLD FRONT ACROSS THE REGION. HIGH PRESSURE
FOLLOWS FOR SATURDAY AND SATURDAY NIGHT. WEAKENING LOW PRESSURE
WILL APPROACH FROM THE UPPER MIDWEST ON SUNDAY...PROVIDING A
CHANCE OF LIGHT SNOW SUNDAY INTO SUNDAY NIGHT. UNSETTLED WEATHER
WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH SOME SNOW
PROBABLE INLAND...AND RAIN OR SNOW ON THE COAST.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
10PM UPDATE... JUST A FEW TWEAKS TO THE TEMPERATURES. NO OTHER
CHANGES NEEDED ATTM.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
LOW PRESSURE WILL TRACK ACROSS SOUTHERN CANADA THROUGH THE DAY ON
FRIDAY... AND DRAG A WEAK COLD FRONT THROUGH THE NORTHERN
REGIONS. THIS WILL RESULT IN CLOUDY SKIES WITH A SLIGHT CHANCE FOR
SHOWERS THROUGH THE AFTERNOON AND EVENING ON FRIDAY FOR THE
MOUNTAINS. TEMPERATURES WILL DROP TO THE SINGLE DIGITS IN THE
NORTH OVERNIGHT FRIDAY INTO SATURDAY. THIS SYSTEM WILL BRING JUST
A FEW CLOUDS TO THE COAST AS THE COLD AIR REMAINS IN THE MOUNTAINS
KEEPING LOWS WARMER... IN THE UPPER 20S ... ALONG THE COAST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
LOOKING MORE WINTRY BY THE SECOND HALF OF THE WEEKEND. WE TURN
COLDER THIS PERIOD...AS THE PATTERN TURNS MORE ACTIVE BY LATE IN
THE WEEKEND. HOWEVER...TEMPERATURES SHOULD STILL AVERAGE ABOVE
NORMAL AS THE TRUE ARCTIC AIR REMAINS FAR REMOVED FROM THE
FORECAST AREA. WE BEGIN THE PERIOD WITH BRIEF RIDGING AS HIGH
PRESSURE OVER EASTERN CANADA NOSES INTO THE FORECAST AREA WITH
COLD DRY AIR FOR SATURDAY AND SATURDAY NIGHT. THEREAFTER...NUMERICALS
AGREE ON EVOLVING BROAD TROUGH OVER THE CONUS BUT WITH SIGNIFICANT
TIMING DIFFERENCES BETWEEN INDIVIDUAL IMPULSES. FOR SUNDAY...CLOUDS
ON THE INCREASE AHEAD OF LEAD IMPULSE WITH WARM AIR ADVECTION
LIGHT SNOWS BREAKING OUT ACROSS THE FORECAST AREA BY EVENING AS
COLUMN IS SUFFICIENTLY COLD. THE TREND OVER THE PAST 24 HOURS HAS
BEEN SLIGHTLY SLOWER WITH THE ARRIVAL OF LIGHT SNOWS AND MUCH OF
WESTERN MAINE COULD NOW SEE A PRECIPITATION FREE DAY ON SUNDAY.
THE MODEL CONSENSUS REDEVELOPS THE SURFACE LOW TO OUR SOUTH WITH
COLUMN COLD ENOUGH FOR A LARGELY FROZEN EVENT EVEN IN COASTAL
SECTIONS SUNDAY NIGHT INTO MONDAY. A MORE SIGNIFICANT IMPULSE
ARRIVES FOR THE MIDWEEK PERIOD WITH SURFACE LOW AGAIN PASSING TO
OUR SOUTH AND EAST WITH THE POTENTIAL OF A LARGELY SNOW EVENT FOR
THE FORECAST AREA.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SHORT TERM... VFR WILL PREVAIL EXCEPT AT LEB WHICH MAY SEE A BRIEF
PERIOD OF MVFR OR IFR FZFG IN THE EARLY MORNING HOURS.
LONG TERM...
SUN NIGHT - MON...IFR LIKELY IN SNOW AND FOG.
SFC WND GUSTS TO 25 KT VCNTY KPSM/KPWM/KRKD.
MON NIGHT - TUE...AREAS OF MVFR IN SNOW SHOWERS.
&&
.MARINE...
SHORT TERM... QUIET WATERS THROUGH SATURDAY AS HIGH PRESSURE
REMAINS IN CONTROL.
LONG TERM...
SUN NIGHT - MON...SMALL CRAFT CONDITIONS ARE LIKELY.
GUSTS TO NEAR GALE POSSIBLE OUTSIDE THE BAYS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Dec 13, 2:48 PM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 248 PM EST THU DEC 13 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-142000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 248 PM EST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL STORM IS EXPECTED TO DEVELOP TOWARDS THE MIDDLE OF NEXT WEEK IN THE MID ATLANTIC REGION AND TRACK NORTHEAST. ALTHOUGH FORECAST CONFIDENCE REMAINS LOW AS TO THE EXACT TRACK AND INTENSITY OF THIS STORM...THERE IS A THREAT FOR A SIGNIFICANT WINTER WEATHER EVENT AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-142000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 248 PM EST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:40 AM EST | Small Craft Advisory | GYX | 20 hr |
Nearby
Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.